MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017 and (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct225 24.0 diopter intraocular lens (iol) was implanted on (b)(6) 2017.It was later explanted on (b)(6) 2017, because the patient was diagnosed with anisometropia.There was no incision enlargement, vitrectomy, or sutures used at explant.The replacement lens was the same model, but different diopter of 22.5.Reportedly, there was no patient injury and the patient is doing okay post-operatively.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation?: yes, returned to manufacturer on 11/29/2017.Device returned to manufacturer?: yes.The product was returned to the manufacturing site for evaluation.Visual inspection shows the product was cut in the middle of lens, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.The manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7065983
Report Number3011852734-2017-00040
Device Sequence Number13482197
Product Code HQL
UDI-Device Identifier05050474552814
UDI-Public(01)05050474552814(17)210606
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/06/2021
Device Model NumberZCT225
Device Catalogue NumberZCT225U240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date11/28/2017
Supplement Report FDA Received Date01/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR